Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2001, 8:12 PM EDT for Clinton County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 21, 2001, 9:15 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clinton County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
263 WUUS51 KCTP 220013 SVRCTP PAC035-220115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 812 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN PENNSYLVANIA * UNTIL 915 PM EDT. * AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL CLINTON COUNTY...OR 25 MILES NORTHEAST OF CLEARFIELD...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... WESTPORT AT 820 PM. RENOVO AT 830 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4123 7815 4114 7802 4151 7760 4148 7787
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:55 PM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 1:55 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 PM EDT THU JUN 21 2001 NO REST...AS CONVECTION NOW EVIDENT ACROSS NWRN HALF OF CWA. SHEAR ENV FAVORABLE FOR ROTATION ANYWHERE NEAR AND TO THE SOUTH OF THAT FAITHFUL PUPPY OF A SFC BOUNDARY. IT JUST WANTS TO STAY CLOSE TO US. SPC HAS EXPANDED SLGT RISK AREA TO COVER ALL OF MY CWA. TALL CU VISBL ON SAT PICS WHERE CLEARING/SIG THINNING OF CLD CVR HAS TAKEN PLACE IN WRN PA/ERN OH...ESP ALONG THE PEAKS IN LAURELS...AND RADAR BEGINNING TO SHOW SIGGY RETURNS NOW. AS SFC WAVE OV IN WIGGLES NEWRD ALONG THE BOUNDARY AND IT FORCES THE BNDRY TO LIFT SLIGHTLY NORTH THIS EVENING...WE SHOULD STAY MAINLY IN THE WARM SECTOR UNTIL PROGGED/ATTENDANT SQUALL LINE PUSHES THRU AFT MIDNIGHT. REAL NRLY WINDS AND DRIER AIR NOT TO MAKE AN APPEARANCE UNTIL FRI NITE/SAT. AVN CONTINUES TO ADVERTISE A SLOW PROGRESSION OF THE FINAL FRONT AS IT GETS INTO ERN PA. THIS WL NECESSITATE A LINGERING CHC OF SHRA IN THE EAST ON SAT AM. ADDRESSING THE FLFLOOD THREAT...THREAT APPEARS HIGHEST OV ERN ZNS...WHERE ALLISON MADE IT SOGGY...AND LAST NIGHT'S STORMS ADDED. BUT AFTER COORD W/HPC QPF FCSTR/PHI AND BGM...THE THREAT DOES NOT APPEAR TO BE WIDESPREAD ENUF TO WARRANT POSTING A WATCH. CONVECTION IN CENTRAL MTNS THIS AFTN/EVENING SHUD SLIP EASTWARD AND INTO THE SUSQ VLY...BUT...THE CELLS SHOULD BE MOVG...PWATS NOT EXCEEDINGLY HI AND FFG FAIRLY HIGH. XTNDD: SUNDAY LOOKING LIKE THE NICEST DAY AS CD FNT SHUD BE TO EAST AND WEAK SFC HI AROUND AREA. BIG CONTROVERSY IS WHETHER/WHERE UPR CUTOFF LOW WL DEVELOP FOR EARLY/MID NEXT WEEK. TENDENCY FROM YESTERDAYS RUNS IS TO CENTER THE LOW MORE TO THE SW - LIKE OVER THE COAL FIELDS OF KY/WV. UNDER SUCH A FLOW...WE WUD LIKELY SEE DAILY CHCS OF AFTN SHRA AND COOLER THAN CLIMO TEMPS. FMR GUID LOOKS HI TO ME AGAIN TODAY...AND WL CONTINUE PREV FCSTS AND NOTCH TEMPS DOWN FOR MOST OF iXTNDD PDS. .CTP...NONE. DANGELO
In the hours before
Local storm report, Jun 21, 4:37 PM EDT, 3 hours 35 minutes before
PHLWRKLSR
TTAAOO KCTP 212037
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
437 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM ALTOONA PA WIND DAMAGE
06/21/01 BLAIR TREE AND LARGE LIMBS DOWN.
0410 PM ALTOONA PA FLOODING
06/21/01 BLAIR FLOODING ON CITY ROADS
INCLUDING ROUTE 36 NEAR
15TH AVE AND 18TH STREET.
ALSO REPORTS OF FAST
, FLOWING WATER ON 7TH AVE.
MANHOLE COVERS BLOWN OFF.
GAD/PAJThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.